MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SCREWDRIVER BIT IMPLANT EXTRACTION SET T15; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SCREWDRIVER BIT IMPLANT EXTRACTION SET T15; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1806-6119
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device is not available; disposed by hospital.
 
Event or Problem Description
As reported: "patient had an infection which led to the removal of all the plate and screws.We were doing a tibial plate removal of plate and screws at (b)(6).One of screws were very tight and first couple of attempts of taking screws was unsuccessful.When the surgeon went to torque the driver, the tip of the screw driver snapped off.The crack piece was not retrieved it was thrown away at the facility.Procedure was completed successfully, used another screwdriver and it worked.No impact to the patient.Roughly a 30 sec- 1 minute delay.

Brand Name
SCREWDRIVER BIT IMPLANT EXTRACTION SET T15
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11865466
Report Number0009610622-2021-00522
Device Sequence Number3193859
Product Code LXH
UDI-Device Identifier07613154403851
UDI-Public07613154403851
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1806-6119
Device Catalogue Number18066119
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2021
Initial Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR